This is a really good question, because many antibiotics interact with birth control
methods. This is especially the case with birth control pills, as well as the ring and the patch. I recommend that you speak with your primary care doctor
. Generally speaking, the main way that this interact occurs is by certain antibiotics increasing the metabolism of the birth control medicine in the body. This can lead to less effective birth control and, in some cases, unwanted pregnancy.
Cipro (ciprofloxacin) is not one of the antibiotics that typically interacts with birth control in this way. Therefore, as long as you take both medications as directed, you should not experience a decrease in the effectiveness of your birth control.
However, I do recommend that you double check this information with your pharmacist or with your primary care doctor. Drug interactions can be affected by many different factors, including other additional medications that you may be taking that you have not told me about. Your doctor or pharmacist know you best, and they will be able to review your entire list of medications and medical problems and give you the most accurate information.
Good luck, and I hope that the condition that you are taking the ciprofloxacin for starts to clear up very soon.